MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN73 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN73 TEST KIT
Catalog Number 413404
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported a false resistant piperacillin/tazobactam result for an alcaligenes faecalis cap d-08 survey sample, when using the vitek® 2 ast-gn73 test kit.The customer stated they submitted a resistant (mic >=128) result to cap and learned the expected result was susceptible.The customer then repeated the test and the result was susceptible (mic <=4).A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A united states customer submitted their cap d-08 2018 alcaligenes faecalis ssp faecalis strain for piperacillin/tazobactam (tzp) evaluation because the customer reported resistant tzp results, but the expected result was susceptible.The customer originally tested the organism on vitek® 2 ast-gn73 lot 5930796403 and obtained a tzp mic>=128.Biomérieux internal investigation was conducted.For this investigation, the biomerieux internal 2018 cap d-08 strain was tested.The biomerieux cap d-08 survey strain was sub-cultured on tsab agar, identification confirmed as a.Faecalis ssp faecalis, and testing included multiple lots of multiple card types containing the same tzp formulation (tzp03n) as that found on the astgn73 card type.Broth microdilution (bmd) was also performed as the reference method for tzp03n formulation found on all card types associated with this investigation.911704 (biomerieux internal d-08 strain): - for the ast gn cards tested, susceptible mic <= 4, intermediate mic = 64 and resistant mics => 128 were all obtained.- bmd gave a susceptible mic <= 4.- card and reference method are in agreement for three (3) of six (6) cards tested while the remaining three (3) cards demonstrated a major error for vitek 2 when compared to reference, duplicating the customers results.This investigation concluded the cap strain to be atypical.The strain will be added to the r&d stock collection.

Brand Name
VITEK® 2 AST-GN73 TEST KIT
Common Device Name
VITEK® 2 AST-GN73 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7967025
Report Number1950204-2018-00433
Device Sequence Number18874102
Product Code LON
UDI-Device Identifier03573026398507
UDI-Public03573026398507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Catalogue Number413404
Device Lot Number5930713203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1